Alert archive / Georgia / Winter Weather Advisories in 2014
Winter Weather Advisory 9, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Oct 31, 2014, 3:32 PM EDT for 9 counties in Georgia. It took effect at Nov 1, 2014, 12:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 3:32 PM EDT (19:32 UTC)
- In effect from
- Nov 1, 2014, 12:00 AM EDT
- Expired
- Nov 1, 2014, 11:08 AM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Oct 31, 3:31 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 31, 3:31 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT FRI OCT 31 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LOOKS LIKE THE FIRST SNOW EVENT OF THE SEASON FOR PORTIONS OF NORTH GEORGIA. ALL THE MODELS ARE CONSISTENT WITH DIVING A STRONG UPPER LOW INTO THE SOUTHEAST TONIGHT. ALREADY SEE LIGHT RETURNS ON RADAR ACROSS THE CWA WITH THIS SYSTEM...HOWEVER WITH THE DRY AIR MOST OF THE PRECIP IS NOT REACHING THE GROUND. MAIN FOCUS OF THE SHORT TERM IS THE WRAP AROUND MOISTURE WITH THE UPPER LOW THAT WILL AFFECT NORTH GEORGIA LATE TONIGHT INTO SATURDAY MORNING. THIS WILL BRING THE POTENTIAL FOR SNOW TO NORTH GEORGIA GENERALLY IN THE MIDNIGHT TO MID MORNING TIME FRAME. BOTH THE NAM AND GFS BUFR SOUNDINGS SHOW BELOW FREEZING TEMPS AT BRASSTOWN BALD BY 06Z WITH THE COLUMN SATURATED BELOW ABOUT 800MB. WITH A CONDUCIVE ATMOSPHERE IN PLACE FOR SEVERAL HOURS...EXPECT SOME OF THE SNOW TO ACCUMULATE. GENERALLY AROUND AN INCH OR LESS IN THE NORTH GEORGIA MOUNTAINS WITH AROUND TWO INCHES AT THE HIGHER ELEVATIONS. THIS LINES UP WELL WITH THE SPREAD OF GUIDANCE. GIVEN THIS SETUP AND FORECAST SNOW ACCUMULATION...WILL ISSUE A WINTER WEATHER ADVISORY FOR PORTIONS OF FAR NORTHEAST AND NORTH CENTRAL GEORGIA FOR TONIGHT THROUGH MID SATURDAY MORNING. AREAS THAT MAY SEE A FLURRY TO A DUSTING HAVE BEEN INCLUDED IN AN SPS. BIGGEST UNCERTAINTY IS HOW FAR SOUTH THE SNOW WILL BE ABLE TO MAKE IT. MODELS HAVE BEEN TRENDING FURTHER SOUTH WITH THE UPPER LEVEL SYSTEM SO HAVE REFLECTED THIS IN THE RAIN/SNOW MIX BEING FURTHER SOUTHWARD AND INTO NORTHERN PORTIONS OF THE METRO AREA. EVEN THOUGH PARTS OF THE NORTHERN METRO AREA COULD SEE A FEW SNOWFLAKES AROUND THE 12Z TIME PERIOD...DO NOT EXPECT ANY ACCUMULATION. WITH THE TIGHT PRESSURE GRADIENT SETTING UP TONIGHT ACROSS THE CWA...WILL SEE A SIGNIFICANT INCREASE IN WIND SPEEDS AND BY SATURDAY SOME AREAS MAY EVEN SEE WINDS GUSTS TO 40MPH. BASED ON THIS...HAVE ISSUED A WIND ADVISORY FOR THE CWA FOR SATURDAY. THE STRONG WINDS ON SATURDAY COMBINED WITH THE COLD TEMPERATURES WILL ONLY ALLOW FOR THE WIND CHILL VALUES SATURDAY AFTERNOON TO REACH THE 30S IN THE NORTHEAST...40S ACROSS THE METRO AREA AND 50S ACROSS CENTRAL GEORGIA. END RESULT...ITS GOING TO FEEL VERY COLD TOMORROW AND IF YOURE SPENDING ANY TIME OUTSIDE DRESS APPROPRIATELY. COLD TEMPERATURES ARE FORECAST THROUGH THE SHORT TERM...WITH BOTH HIGH AND LOW TEMPS BEING WELL BELOW NORMAL. HIGH TEMPERATURES ON SATURDAY WILL BE ABOUT TWENTY DEGREES BELOW NORMAL. FOR THE MOST PART...NOT EXPECTING TO BREAK ANY RECORDS FOR LOW MAXIMUM TEMPERATURES. CSG IS THE ONLY EXCEPTION WITH THE FORECAST BEING WITHIN ONE DEGREE OF THE RECORD. LOW TEMPERATURES TONIGHT ARE AROUND 10 TO 15 DEGREES BELOW NORMAL. ACROSS FAR NORTH GEORGIA...TEMPERATURES WILL DIP DOWN TO FREEZING TONIGHT AND THUS HAVE CONTINUED THE FREEZE WARNING. EVEN COLDER TEMPERATURES ARE EXPECTED SUNDAY MORNING WITH MUCH OF NORTH AND CENTRAL GEORGIA FORECAST TO REACH FREEZING OR BELOW AND THUS A FREEZE WATCH HAS BEEN ISSUED FOR SUNDAY MORNING. 11/RW .LONG TERM /SUNDAY THROUGH FRIDAY/... AFTER THE WEATHER EXCITEMENT OF THE SHORT TERM...THE LONG TERM SEEMS A LITTLE BENIGN. EXTENDED BEGINS WITH DEEP NORTHWEST FLOW IN PLACE AS HIGH AMPLITUDE WAVETRAIN PUSHES EAST. SURFACE HIGH PRESSURE SETTLES OVER THE AREA SUNDAY AND SUNDAY NIGHT SO EXPECT ANOTHER COOL DAY SUNDAY /THOUGH NOT QUITE AS COLD AS SATURDAY/ AND TEMPERATURES PLUMMETING AGAIN WITH CALM WINDS SUNDAY NIGHT. WILL LIKELY NEED ANOTHER ROUND OF FREEZE/FROST PRODUCTS SUNDAY NIGHT BUT WILL DEAL WITH THAT TOMORROW. EXPECT TEMPERATURES TO MODERATE INTO THE BEGINNING OF NEXT WEEK AS UPPER RIDGING MOVES OVER THE AREA...AND REALLY FAIRLY PLEASANT BY TUESDAY. HOWEVER...CLOUDS WILL BEGIN INCREASING AGAIN IN ADVANCE OF THE NEXT SYSTEM WHICH PUSHES THROUGH THE NORTHERN PLAINS AND UPPER MIDWEST DURING THE DAY ON TUESDAY. SOUTHWEST FLOW ALOFT WILL BRING INCREASING MOISTURE TO THE AREA AS WELL AS THE FRONT ELONGATES AND STRETCHES FROM THE SOUTHERN PLAINS TO NEW ENGLAND. DID NOT MAKE ANY CHANGES TO POPS AT THIS TIME...WITH SLIGHT TO LOW CHANCES BUILDING IN ON WEDNESDAY AS THE MOISTURE WASHES OUT. TOO MUCH UNCERTAINTY TO MAKE ANY CHANGES BEYOND THAT AS WELL. SEE PREVIOUS DISCUSSION BELOW. TDP LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 508 AM EDT FRI OCT 31 2014/ DEEP UPPER TROUGH MOVING OFF THE ATLANTIC COAST AT THE START OF THE PERIOD. STRONG COLD ADVECTION CONTINUES AND SATURDAY NIGHT LOWS ARE EXPECTED TO BE IN THE 30S ACROSS THE REGION...WITH 20S IN THE NORTHEAST. PRECIPITATION SHOULD BE EAST OF THE FORECAST AREA. UPPER RIDGE GRADUALLY BUILDING EASTWARD INTO THE FIRST OF THE WEEK WITH SOME TEMPERATURE MODIFICATION. NEXT CHANCE OF RAIN SHOULD BE WEDNESDAY INTO THURSDAY AS SOUTHWEST FLOW BRINGS AN INCREASE IN MOISTURE ACROSS THE STATE. MODELS ARE SHOWING SOME DIFFERENCES IN TIMING OF THIS NEXT FRONT...HOWEVER LOW POPS LOOK REASONABLE FOR WEDNESDAY INTO THURSDAY. 41 && .FIRE WEATHER... WILL HAVE TO MONITOR FUEL MOISTURES THIS AFTERNOON AND TONIGHT SINCE WINDS ON SATURDAY WILL DEFINITELY MEET FIRE DANGER CRITERIA. RELATIVE HUMIDITY VALUES REMAIN TOO HIGH SO NO CHANCE OF A RED FLAG WARNING BUT IF FUEL MOISTURES DROP TONIGHT...MAY HAVE TO ISSUE A FIRE DANGER STATEMENT FOR SATURDAY. WINDS DROP ENOUGH SUNDAY THAT FIRE WEATHER CONCERNS ALSO DIMINISH. TDP && AVIATION... 18Z UPDATE... SOME LIGHT RETURNS ON RADAR ACROSS NORTH GEORGIA...HOWEVER MOST OF IT IS NOT MAKING IT TO THE GROUND. COULD SEE A BRIEF SPRINKLE AT THE NORTHERN TAF SITES THIS AFTERNOON...BUT BEST CHANCES ARE AROUND 00Z TONIGHT. NOT HIGH ENOUGH CHANCE TO MENTION IN A TEMPO SO HAVE INCLUDED VCSH FOR NOW. WINDS WILL BECOME GUSTY OVERNIGHT WITH GUSTS TO 35KTS OF SATURDAY. MODELS ARE HANDLING THE CLOUDS DIFFERENTLY OVERNIGHT AND HAVE LEANED TOWARDS KEEPING THE CLOUDS BKN...ALTHOUGH THERE COULD BE BRIEF PERIODS OF SCT CLOUDS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WIND AND VSBYS. LOW CONFIDENCE ON CIGS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 51 30 57 / 20 20 5 0 ATLANTA 34 50 31 55 / 20 10 0 0 BLAIRSVILLE 32 43 26 51 / 50 60 10 0 CARTERSVILLE 33 49 28 54 / 20 20 0 0 COLUMBUS 37 55 33 60 / 5 0 0 0 GAINESVILLE 36 49 31 55 / 20 20 5 0 MACON 36 56 32 59 / 5 5 0 0 ROME 33 50 29 55 / 30 20 0 0 PEACHTREE CITY 34 52 28 56 / 20 10 0 0 VIDALIA 41 56 37 59 / 5 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM TO 9 PM EDT SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR... LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILKES...WILKINSON. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE. FREEZE WARNING FROM 2 AM TO 11 AM EDT SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && SHORT TERM...11/RW LONG TERM....TDP AVIATION...11
Hazardous weather outlook, Oct 31, 5:26 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 AM EDT FRI OCT 31 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 526 AM EDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A MIX OF RAIN AND SNOW IS EXPECTED FOR PORTIONS OF NORTHEAST GEORGIA LATE TONIGHT. A STRONG UPPER LEVEL SYSTEM WILL DIVE SOUTH INTO THE APPALACHIANS TONIGHT. THE COLD TEMPERATURES AND PRECIPITATION ASSOCIATED WITH THIS MAY ALLOW FOR A RAIN/SNOW MIX TONIGHT INTO SATURDAY MORNING. THIS WINTRY PRECIPITATION IS FORECAST TO BE CONFINED TO NORTH GEORGIA. ANY ACCUMULATION IS EXPECTED TO BE ACROSS THE NORTHEAST PORTION OF THE STATE WITH AMOUNTS AROUND A HALF INCH OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TEMPERATURES WILL BE AROUND FREEZING ON SATURDAY MORNING ACROSS NORTH GEORGIA AND THUS A FREEZE WARNING HAS BEEN ISSUED FOR THAT AREA. WITH EVEN COLDER TEMPERATURES SUNDAY MORNING...A FREEZE WATCH MAY BE NEEDED THAT EXTENDS FURTHER SOUTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:35 AM EDT | Freeze Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 30 hr |
| Oct 31, 3:32 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 78 more | 13 hr |
| Oct 31, 3:32 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
Nearby
Winter Weather Advisories in Georgia, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.